Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 192, NWS Boston/Norton, MA

July 28, 20084 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2008, 2:16 PM EDT for 4 counties in Massachusetts. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 2:16 PM EDT (18:16 UTC)
Expired
Jul 28, 2008, 3:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 108 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 2:20 PM EDTHAIL 1.75Chicopee, MAREPORTED ON FAIRWAY DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 281816
SVRBOX
MAC011-013-015-027-281900-
/O.NEW.KBOX.SV.W.0192.080728T1816Z-080728T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
  EASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF AMHERST...

* UNTIL 300 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHICOPEE...AND MOVING NORTHEAST AT 19 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILBRAHAM BY 225 PM EDT...
  BELCHERTOWN AND PALMER BY 240 PM EDT...
  WARE...WARREN AND 7 MILES SOUTHWEST OF HARDWICK BY 300 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4245 7224 4209 7209 4206 7264 4240 7261
TIME...MOT...LOC 1817Z 247DEG 17KT 4218 7251

$$

RLG
2 follow-up statements
000 
WWUS51 KBOX 281824
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EDT MON JUL 28 2008

MAC011-013-015-027-281900-
/O.CON.KBOX.SV.W.0192.000000T0000Z-080728T1900Z/
WORCESTER MA-FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
223 PM EDT MON JUL 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EASTERN HAMPDEN...EASTERN HAMPSHIRE...EXTREME SOUTHEASTERN
FRANKLIN AND WEST CENTRAL WORCESTER COUNTIES...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LUDLOW...OR NEAR CHICOPEE...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELCHERTOWN...PALMER AND 9 MILES NORTHWEST OF MONSON BY 240 PM
  EDT...
  WARE...WARREN AND 7 MILES SOUTHWEST OF HARDWICK BY 300 PM EDT...

HAIL UP TO THE SIZE OF GOLF BALLS HAS BEEN REPORTED IN CHICOPEE WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4245 7224 4209 7209 4206 7264 4240 7261
TIME...MOT...LOC 1823Z 247DEG 17KT 4219 7247

$$

NMB
000 
WWUS51 KBOX 281900
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT MON JUL 28 2008

MAC011-013-015-027-281910-
/O.EXP.KBOX.SV.W.0192.000000T0000Z-080728T1900Z/
WORCESTER MA-FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
300 PM EDT MON JUL 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMPDEN...EASTERN
HAMPSHIRE...EXTREME SOUTHEASTERN FRANKLIN AND WEST CENTRAL WORCESTER
COUNTIES HAS EXPIRED...

THIS STORM HAS WEAKENED TO BELOW SEVERE LEVELS...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4245 7224 4209 7209 4206 7264 4240 7261
TIME...MOT...LOC 1824Z 247DEG 17KT 4219 7246

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:47 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 28, 12:47 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1247 PM EDT MON JUL 28 2008

.SYNOPSIS...
AN UPPER LEVEL LOW AND STALLED FRONT JUST OFFSHORE WILL BRING A FEW
SCATTERED SHOWERS AND THUNDERSTORMS TODAY. DRY AND SEASONABLE WEATHER
WITH LOWER HUMIDITY WILL PREVAIL TUE AND TUE NIGHT. DRY WEATHER WILL
LINGER INTO A PORTION OF WED...BUT AN APPROACHING LOW PRESSURE SYSTEM
WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION LATE
WED THROUGH THU.

&&

.NEAR TERM /THROUGH TONIGHT/...
LITTLE CHANGE TO THE CURRENT FORECAST PACKAGE...EVERYTHING IS IN
PRETTY GOOD SHAPE. JUST MODIFIED TEMPS AND DEWPOINTS SLIGHTLY WITH
CURRENT TRENDS.

&&

.SHORT TERM /TUESDAY/...
28/00Z GFS HAS ISSUES WITH CONVECTIVE FEEDBACK...PRIMARILY THROUGH 18Z
TODAY. SO LARGELY IGNORED IT DURING THIS TIME. 28/00Z NAM LOOKS TO
HAVE A MUCH BETTER HANDLE ON PRECIPITATION THIS MORNING ANYWAY.

THE BIG QUESTION THIS AFTERNOON WILL BE CONVECTIVE POTENTIAL. BEST
MID LEVEL LAPSE RATES AND MID LEVEL DYNAMICS REMAIN TO THE NORTH OF
I-90 TODAY...SO PLACED HIGHEST RISK OF SHOWERS AND THUNDERSTORMS IN
THIS AREA. DECENT UPPER LEVEL DIVERGENCE AND MID LEVEL TROUGH SHOULD
BE ENOUGH TO DEVELOP ISOLATED THUNDERSTORMS FARTHER SOUTH INTO
NORTHERN CT AND SOUTHEAST MA THOUGH.

CONVECTION DIES DOWN THIS EVENING AS A COLD FRONT PUSHES EAST ACROSS
SOUTHERN NEW ENGLAND TONIGHT. WEAK HIGH PRESSURE ARRIVES FOR TUESDAY
WITH FAIR WEATHER.

USED A BLEND OF THE LATEST MOS GUIDANCE FOR TEMPERATURES TODAY INTO
TUESDAY. MAV GUIDANCE LOOKS A BIT WARM...PARTICULARLY AT THE HIGHER
ELEVATION STATIONS LIKE WORCESTER TODAY...SO THIS BLEND LEANED MORE
TOWARD THE MET GUIDANCE TODAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AN UPPER LEVEL TROUGH PERSISTS ACROSS THE NORTHEAST THROUGH THE
EXTENDED TIME FRAME WITH PERIODIC UNSETTLED WEATHER.

TUESDAY NIGHT...MAINLY CLEAR SKIES AND SEASONABLY COOL CONDITIONS
PREVAIL.

WEDNESDAY...SOME TIMING DIFFERENCES EXIST AMONGST THE MODELS
REGARDING THE ARRIVAL TIME OF THE NEXT SHORT WAVE DISTURBANCE FROM
THE OHIO VALLEY. THE GFS APPEARS TO BE SUFFERING FROM CONVECTIVE
FEEDBACK ISSUES AS ITS SPURIOUS SHORT WAVE DISTURBANCE ACROSS THE
GREAT LAKES BRINGS PRECIPITATION TO MUCH OF THE REGION BY WEDNESDAY
AFTERNOON. PREFER THE LESS PROGRESSIVE ECMWF/UKMET AND NAM SOLUTIONS
WITH RESPECT TO PRECIPITATION CHANCES WEDNESDAY. 21Z SREF SOLUTIONS
APPEARED TO SUPPORT THIS. THEREFORE DECIDED TO GO WITH LOW CHANCE
POPS WESTERN ZONES AND SLIGHT CHANCE OR LESS ELSEWHERE. USED A BLEND
OF PREVIOUS OFFICIAL AND MOS GUIDANCE TEMPERATURES TO DERIVE
HIGHS...AS 00Z MOS GUIDANCE APPEARED A BIT COOL. OTHERWISE MUCH OF
THE DAY IS EXPECTED TO BE WARM AND DRY.

WEDNESDAY NIGHT AND THURSDAY...CONTINUED THE MENTION OF CHANCE POPS
AS WEAK SECONDARY LOW PRESSURE DEVELOPS OFF THE COAST AND ALONG AN
OLD STALLED COLD FRONT. UNDERCUT MOS TEMPS A FEW DEGREES MAINLY
ALONG THE COAST THURSDAY DUE TO LIGHT ONSHORE FLOW AND CONSIDERABLE
CLOUDS.

FRIDAY THROUGH SUNDAY...SOME LARGE DEVIATIONS OCCUR IN THE 500
MILLIBAR HEIGHT FIELDS IN TERMS OF THE AMPLITUDE AND PLACEMENT OF
THE TROUGH AXIS. IN ADDITION THE TIMING OF EACH INDIVIDUAL SHORT
WAVE WILL HAVE AN IMPACT ON THE OVERALL PRECIPITATION THREAT.
GENERALLY RELIED ON AN ENSEMBLE BLEND WHICH WAS USED BY HPC AS WELL
AS THE LATEST 00Z ECMWF. LOW CHANCE POPS WERE ADDED ALL THREE DAYS
BUT IT IS EXPECTED TO BE RAIN FREE A PORTION OF THE TIME. TEMPERATURES
ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY BELOW SEASONAL NORMS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AREAS OF MVFR/IFR IN FOG AND STRATUS WILL QUICKLY IMPROVE TO VFR
AFTER DAYBREAK. SCATTERED CONVECTION THIS AFTERNOON WILL LEAD TO
BRIEF PERIODS OF MVFR. VFR TONIGHT AS A COLD FRONT MOVES THROUGH
SOUTHERN NEW ENGLAND.  VFR TUESDAY WITH WEAK HIGH PRESSURE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUE NIGHT...VFR.

WED...VFR TO START THEN LOWERING TO MVFR ESPECIALLY AT NIGHT FROM
WEST TO EAST.

THU...MVFR IN PERIODS OF RAIN WITH A LOW RISK OF IFR BOS-PVD-HYA-ACK.

FRI...CONDITIONS POSSIBLY IMPROVING TO MVFR OR VFR.

&&

.MARINE...
RELATIVELY LIGHT WINDS AND SEAS EXPECTED TODAY THROUGH TUESDAY.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT THROUGH FRI...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SCA CRITERIA. VSBYS MAY BRIEFLY BE REDUCED WED NIGHT THROUGH THU
NIGHT IN SHOWERS AND FOG PATCHES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS
NEAR TERM...RLG
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
Hazardous weather outlook, Jul 28, 2:16 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT MON JUL 28 2008

CTZ002>004-MAZ007-013-015>024-RIZ001>008-291200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
216 PM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

THE MAIN RISK FROM ANY THUNDERSTORMS TODAY WILL BE FROM LIGHTNING.
THERE IS A SMALL POSSIBILITY A FEW THUNDERSTORMS COULD BECOME SEVERE
WITH EITHER LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT.  THE MAIN RISK WILL BE FROM LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230>237-250-254-255-291200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
216 PM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS
EVENING...MAINLY ACROSS THE COASTAL WATERS NORTH OF PLYMOUTH. THE
MAIN RISK WOULD BE FROM LIGHTNING AND WEST WIND GUSTS TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MAZ002>006-008>012-014-026-NHZ011-012-015-291200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
216 PM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING...MAINLY ALONG AND NORTH OF THE MASSACHUSETTS TURNPIKE INTO
SOUTHERN NEW HAMPSHIRE. LARGE HAIL AND GUSTY WEST WINDS BETWEEN 50
AND 60 MPH WILL OCCUR. ALREADY THERE HAVE BEEN REPORTS OF LARGE HAIL
AND WIND DAMAGE JUST BEFORE 2 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT.  THE MAIN RISK WILL BE FROM LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

In the hours before

Special weather statement, Jul 28, 1:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
102 PM EDT MON JUL 28 2008

NHZ011-281745-
CHESHIRE NH-
102 PM EDT MON JUL 28 2008

AT 1259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER WESTMORELAND...OR ABOUT 7 MILES WEST OF KEENE...MOVING EAST
AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...6 MILES SOUTH OF SURRY BY 140 PM
EDT...KEENE AND 7 MILES NORTHWEST OF SWANZEY BY 150 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG
Special weather statement, Jul 28, 1:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT MON JUL 28 2008

MAZ003-004-NHZ011-281800-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
131 PM EDT MON JUL 28 2008

AT 126 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH OVER ERVING...OR ABOUT 12 MILES EAST OF GREENFIELD...MOVING
NORTHEAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...ORANGE AND WARWICK BY 140 PM EDT...
ATHOL BY 150 PM EDT...ROYALSTON BY 200 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG
Special weather statement, Jul 28, 1:42 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
142 PM EDT MON JUL 28 2008

MAZ009>011-281830-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
142 PM EDT MON JUL 28 2008

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 2 MILES NORTHWEST OF WEST SPRINGFIELD...OR ABOUT 5 MILES WEST OF
CHICOPEE...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...HOLYOKE AND 6 MILES NORTH OF AGAWAM
BY 150 PM EDT...CHICOPEE AND SPRINGFIELD BY 200 PM EDT...SPRINGFIELD
AND 7 MILES SOUTH OF SOUTH HADLEY BY 210 PM EDT...LUDLOW AND 6 MILES
SOUTH OF GRANBY BY 220 PM EDT...WILBRAHAM AND 6 MILES SOUTH OF
BELCHERTOWN BY 230 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG
Local storm report, Jul 28, 2:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     KEENE                   42.95N 72.30W
07/28/2008                   CHESHIRE           NH   AMATEUR RADIO

            LARGE TREE LIMBS DOWN

&&

AED
Special weather statement, Jul 28, 2:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT MON JUL 28 2008

NHZ011-015-281830-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
205 PM EDT MON JUL 28 2008

AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 3 MILES SOUTHWEST OF TROY...OR ABOUT 10 MILES SOUTH OF KEENE...
MOVING EAST AT 11 MPH.

THE THUNDERSTORM WILL BE NEAR...TROY AND FITZWILLIAM BY 220 PM EDT...
6 MILES WEST OF JAFFREY AND 7 MILES SOUTHWEST OF DUBLIN BY 230 PM
EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:49 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Jul 28, 1:58 PM EDTAreal Flood AdvisoryBOXHampden4 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.